MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACUFEX-PRO SCISSOR STR; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. ACUFEX-PRO SCISSOR STR; ACCESSORIES,ARTHROSCOPIC
Catalog Number 7207047
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the unit was broken.The device broke inside the patient.Procedure was finished with the same device.No patient injury reported.
 
Additional Manufacturer Narrative
One acufex pro straight scissor punch was returned for evaluation.Visual assessment shows the front-end is free from the handle.The cutting edges are dull and damaged.The set screw that holds the front-end in the handle is deformed.Examination of the handles finger loop showed the actuator slot is also deformed.The device is over 5 years old and is worn.The condition of the device indicates excessive forces were placed on it causing the front-end to disengage from the handle.In addition a dull cutting edge such as this would require excessive force to cut.As with any surgical instrument, careful attention should be exercised to ensure that excessive force is not placed on the instrument.Excessive force can result in instrument failure.

Brand Name
ACUFEX-PRO SCISSOR STR
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8086174
Report Number1219602-2018-01585
Device Sequence Number1326640
Product Code NBH
UDI-Device Identifier03596010252906
UDI-Public03596010252906
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7207047
Device Lot Number50467396
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2018
Initial Date Received by Manufacturer 10/29/2018
Supplement Date Received by Manufacturer11/20/2018
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1